Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 19, NWS Charleston, SC

March 22, 2005Liberty County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Mar 22, 2005, 5:21 PM EST for Liberty County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2005, 5:21 PM EST (22:21 UTC)
Expired
Mar 22, 2005, 6:03 PM EST
In force
42 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Liberty County, GA

The radar

The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 1:20 PM ESTSevere Thunderstorm WatchSPC7 hr
Mar 22, 5:00 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2005-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2005-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS52 KCHS 222221
SVRCHS
GAC179-222300-
/O.NEW.KCHS.SV.W.0019.050322T2221Z-050322T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
521 PM EST TUE MAR 22 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIBERTY COUNTY IN SOUTHEAST GEORGIA

* UNTIL 600 PM EST

* AT 517 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
  WINDS.  THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF CROSSROADS...
  OR ABOUT 8 MILES SOUTHEAST OF LUDOWICI...MOVING EAST AT 40 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  CROSSROADS...
  RETREAT AND RICEBORO...
  SUNBURY AND HALFMOON LANDING...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3177 8160 3166 8138 3172 8120 3185 8139

$$
2 follow-up statements
000
WWUS52 KCHS 222237
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EST TUE MAR 22 2005

GAC179-222300-
/O.CON.KCHS.SV.W.0019.000000T0000Z-050322T2300Z/
LIBERTY-
536 PM EST TUE MAR 22 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EST
FOR LIBERTY COUNTY...

AT 532 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR RETREAT...OR ABOUT 15 MILES 
SOUTHEAST OF HINESVILLE...MOVING EAST AT 40 MPH.  AREAS ALONG 
INTERSTATE 95 IN LIBERTY COUNTY CAN EXPECT LARGE HAIL OVER THE NEXT 
15 TO 20 MINUTES.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CROSSROADS...HALFMOON LANDING...RETREAT...RICEBORO AND SUNBURY.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3177 8160 3166 8138 3172 8120 3185 8139

$$
000
WWUS52 KCHS 222303
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EST TUE MAR 22 2005

GAC179-222312-
/O.EXP.KCHS.SV.W.0019.000000T0000Z-050322T2300Z/
LIBERTY-
602 PM EST TUE MAR 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR LIBERTY COUNTY EXPIRED AT 600 
PM EST...

AT 602 PM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH 
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA INTO THE 
NEARSHORE ATLANTIC WATERS...THUS THE SEVERE THUNDERSTORM WARNING HAS 
BEEN ALLOWED TO EXPIRE.  THERE IS STILL THE THREAT FOR HALF INCH 
HAIL ALONG THE IMMEDIATE COAST OF LIBERTY COUNTY FRO THE NEXT 15 
MINUTES.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3177 8160 3166 8138 3172 8120 3185 8139

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 5:15 PM EST, 6 minutes earlier.

Area forecast discussion, Mar 22, 5:15 PM EST, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EST TUE MAR 22 2005

UPDATED FOR TORNADO WATCH UNTIL 11 PM EST

.PREVIOUS DISCUSSION
BELOW.............................................

.SHORT TERM /TONIGHT THRU THU NIGHT/...LOOK LIKE TWO ROUNDS OF
ACTIVE WX THE NEXT 12-18 HOURS. THE FIRST WILL BE THIS AFTERNOON/EVE
AS ELEVATED TSTMS CONTINUE TO DEVELOP INTO THIS EVE...AS WARM FRONT
HAS JUST ABOUT LIFTED N OF THE CWA. VERTICAL SHEAR REMAINS
IMPRESSIVE...ESPECIALLY NEAR THE WARM FRONT FOR ISOLATED
TORNADOES...AND WET BULB ZERO IS CERTAINLY LOW ENOUGH FOR HAIL.
SECOND ROUND COMES IN OVERNIGHT WITH SQUALL LINE COMING IN FROM AL.
COULD EVEN HAVE ACTIVITY LINGERING INTO WED MORNING...ESPECIALLY ERN
SECTIONS. DRY WX THE BULK OF WED THRU THU NIGHT. WILL CARRY
CATEGORICAL POPS TONIGHT /PROBABLY 100 PERCENT/...THEN SCT-LIKELY
POPS WED MORNING.

TEMPS NOT FAR FROM CURRENT FCST AND MOS GUIDANCE.

WILL MAINTAIN POTENTIAL FOR SEA FOG TONIGHT...WITH ADDITIONAL LIGHT
FOG DEVELOPING OVER LAND AREAS BECAUSE OF THE RAIN.

&&

.LONG TERM /FRI THRU TUE/...SOME RETURN OF MOISTURE FRI AS SHORT
WAVE MOVES ACROSS GA COUNTIES. WILL MAINTAIN SMALL
POPS...ESPECIALLY OVER GA. DEVELOPING WARM FRONT EXPECTED OVER THE
WEEKEND...BEFORE NEXT COLD FRONT APPROACHES MON. WILL CONTINUE POPS
NO HIGHER THAN THE CHANCE RANGE SAT-MON...THEN DRYING THINGS OUT FOR
NEXT TUE IN WAKE OF FRONT. TEMPS LOOK TO BE ABOVE NORMAL LEVELS THRU
THE PERIOD.

&&

.MARINE...WMFNT NOW N OF THE WATERS ALLOWING WINDS TO BECOME SELY.
WINDS WILL CONTINUE TO SLOWLY VEER TO SLY BY TNGT AND SWLY BY MRNG.
TSTM ACTIVITY PICKING UP OVR THE WATERS WITH SQUALL LINE DUE LATER
THIS EVE WHICH MAY CONTAIN WINDS IN EXCESS OF 50KT...LARGE HAIL AND
FREQUENT LIGHTNING. WITH SVR TSTM WATCH 67 STILL IN EFFECT...WILL
CONTINUE TO HIT TSTM WORDING HARD FOR TNGT.

CDFNT DUE TO MOVE THRU THE WATERS TMRW FOLLOWED BY A BRIEF SHOT OF
CAA WHICH WILL INCRS WINDS IN ALL ZONES...EXCEPT GA NEARSHORE...TO
SCA. WINDS SLOWLY SETTLE DOWN WED NGT AND EVEN MORE SO ON THU AS
HIGH PRES SLIDES OVER THE WATERS. HIGH THEN SLIDES E OF THE WATERS
OVR THE WEEKEND ALLOWING A RETURN OF SLY FLOW TO THE WATERS. SCA
LOOKS TO OCCUR AGAIN AT THE START OF NEXT WEEK.
&&

.LAKE WINDS...WITH THE CDFNT DUE TO PASS TMRW MRNG...BRIEF CAA LOOKS
TO OCCUR THAT MAY KICK UP WINDS INTO THE 20-25 KT RANGE. WILL
CONTINUE WITH SUCH SPEEDS FOR TMRW AND CONTINUE HEADLINE FOR LAKE
WIND ADVY.
&&

.AVIATION...TIMING OF THE PRECIP THE BIGGEST CHALLENGE THE REST OF
THIS AFTN THRU TNGT. STARTING FROM S TO N WHICH IS THE GENERAL
MOTION OF THE INDIVIDUAL CELLS...KSAV HAD A CELL NEARBY AT 22/18Z SO
HAVE KEPT TSRA MENTION VIA TEMPO GROUPS THRU 23/02Z. THINKING IS
THAT A FEW CELLS WILL MOVE OVR/NR KSAV UNTIL 22/22Z THEN TRIED TO
TIME THE SQUALL LINE ACTIVITY BETWEEN 22/22Z-23/02Z. FOR KCHS...HAVE
KEPT PREVAILING VFR CIGS THRU 22/21Z THEN USED A PAIR OF TEMPO
GROUPS TO TIME THE POP-UP TSTMS BETWEEN 22/21Z-23/00Z FOLLOWED BY
THE SQUALL LINE SHORTLY AFTER 23/00Z. MVFR CIGS WITH CB/S WILL
REMAIN THRU THE OVRNGT HRS UNTIL THE CDFNT ITSELF PUSHES THRU NEAR
SUNRISE TMRW. HAVE ADDED IN ANOTHER SET OF TEMPO GROUPS AT BOTH
TERMINALS FOR 23/08Z-23/12Z AS TIME HEIGHTS DEPICT STRONG LIFT WHICH
LOOKS TO BE IN TIME WITH THE FROPA. FOR THE DAYLIGHT HRS TMRW...MVFR
CIGS SHOULD SUFFICE. OCNL GUSTY WINDS MAY ACCOMPANY THE TSTMS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH GAZ114>119-137>141 UNTIL 11 PM.
     SEVERE THUNDERSTORM WATCH GAZ087-088-099>101 UNTIL 8 PM.
SC...SEVERE THUNDERSTORM WATCH ALL AREAS UNTIL 8 PM.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 8 PM AMZ330-350-352.
         TORNADO WATCH UNTIL 11 PM AMZ354.
         SCA AMZ350-352-374.

&&

33/08
Hazardous weather outlook, Mar 22, 1:30 PM EST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
130 PM EST TUE MAR 22 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-231000-
ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN-
COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY-
COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-
INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-
INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING...
HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE...
SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND...
WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON...
HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...RIDGELAND...
SAINT GEORGE AND WALTERBORO
130 PM EST TUE MAR 22 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM THIS EVENING FOR
THE ENTIRE AREA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
.SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL
OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND
TONIGHT. A POWERFUL SQUALL LINE WILL MOVE RAPIDLY EAST ACROSS MUCH
OF SOUTHEAST UNITED STATES THIS AFTERNOON AND ACROSS THE AREA THIS
EVENING AND TONIGHT. AHEAD OF THIS LINE...ADDITIONAL THUNDERSTORM
ACTIVITY WILL CONTINUE TO DEVELOP WHICH COULD ALSO BECOME SEVERE.
ANY THUNDERSTORMS THAT FORM WILL BE WILL BE CAPABLE OF PRODUCING
ISOLATED TORNADOES...DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING...ALONG WITH HEAVY RAIN. BECAUSE OF THIS A
SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING.
PLEASE REFER TO SEVERE THUNDERSTORM WATCH NUMBER 67 FOR ADDITIONAL
INFORMATION.

.SEA FOG...PATCHY SEA FOG IS POSSIBLE ACROSS THE COASTAL WATERS INTO
TONIGHT. VISIBILITIES OF 2 NM OR LESS WILL BE POSSIBLE WITH
LOCALIZED VISIBILITIES AS LOW AS 1/2 NM. PLEASE REFER TO THE COASTAL
WATERS FORECAST FOR ADDITIONAL INFORMATION.

.RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE LOWER
SANTEE RIVER AT JAMESTOWN...AND ALONG THE SAVANNAH RIVER AT CLYO.
RIVER FLOOD WARNINGS ARE IN EFFECT FOR BOTH LOCATIONS. REFER TO THE
LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
.LAKE WINDS...WINDS ARE EXPECTED TO INCREASE TO 20 KNOTS ON LAKE
MOULTRIE WEDNESDAY AFTERNOON AND A LAKE WIND ADVISORY MAY BE
REQUIRED. REFER TO THE LATEST LAKE MOULTRIE WIND FORECAST FOR MORE
ADDITIONAL INFORMATION.

.RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE LOWER
SANTEE RIVER AT JAMESTOWN...AND ALONG THE SAVANNAH RIVER AT CLYO.
RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT. OTHER RIVERS IN THE AREA
MAY DEVELOP MINOR FLOODING DURING THE MID AND LATE WEEK PERIOD WITH
RAIN EXPECTED. REFER TO THE LATEST RIVER STATEMENTS AND FORECASTS
FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND
EVENING ACROSS THE ENTIRE AREA.

33

In the hours before

Special weather statement, Mar 22, 2:37 PM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
237 PM EST TUE MAR 22 2005

GAZ087-088-100-101-222015-
BULLOCH-EFFINGHAM-JENKINS-SCREVEN-
237 PM EST TUE MAR 22 2005

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH
COUNTY...JENKINS COUNTY AND SCREVEN COUNTY THROUGH 315 PM EST...

AT 237 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
2 MILES NORTHEAST OF AARON TO HUBERT...OR ALONG A LINE EXTENDING FROM
14 MILES NORTHEAST OF METTER TO 8 MILES SOUTHWEST OF SPRINGFIELD...
MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
AFFECT AREAS IN AND AROUND WINDFIELD...WESTCHESTER...WESTBROOKE...
STILSON...STATESBORO...SOMERSET...PRETORIA...PORTAL...OLNEY AND
LEEFIELD THROUGH 315 PM EST.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, Mar 22, 2:40 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
240 PM EST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             METTER                  32.40N 82.06W
03/22/2005  0.75 INCH        CANDLER            GA   FIRE DEPT/RESCUE

&&

PAY
Special weather statement, Mar 22, 3:03 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EST TUE MAR 22 2005

GAZ088-101-SCZ040-042-047-051-222030-
ALLENDALE-COASTAL JASPER-EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN-
303 PM EST TUE MAR 22 2005

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...SCREVEN
COUNTY...ALLENDALE COUNTY...HAMPTON COUNTY AND JASPER COUNTY THROUGH
330 PM EST...

AT 303 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
SYLVANIA TO 14 MILES NORTHEAST OF SPRINGFIELD TO 12 MILES SOUTHWEST
OF RIDGELAND...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
PURYSBURGH...MORGAN...ZEIGLER...WHITE HILL...WATERS...SYLVANIA...
MIDDLEGROUND...HUNTERS...HADDONVILLE AND GREEN HILL THROUGH 330 PM
EST.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Mar 22, 3:48 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EST TUE MAR 22 2005

GAZ088-100-101-SCZ042-222130-
BULLOCH-EFFINGHAM-HAMPTON-SCREVEN-
348 PM EST TUE MAR 22 2005

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH
COUNTY...SCREVEN COUNTY AND HAMPTON COUNTY THROUGH 430 PM EST...

AT 348 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
9 MILES SOUTHEAST OF SYLVANIA TO 11 MILES WEST OF
SPRINGFIELD...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WHITE HILL...STALCO...
EGYPT...SHEPPARDS...OLIVER...MIDDLEGROUND...HUNTERS...HALCYON
DALE...GREEN HILL...GOLOID AND FARMDALE THROUGH 430 PM EST.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, Mar 22, 4:00 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             3 NE STATESBORO         32.48N 81.75W
03/22/2005  0.50 INCH        BULLOCH            GA   PARK/FOREST SRVC

            1/2 INCH HAIL REPORTED BY THE GA FORESTRY COMMISSION

&&

PAY
Special weather statement, Mar 22, 4:33 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EST TUE MAR 22 2005

GAZ101-SCZ042-047-222200-
EFFINGHAM-HAMPTON-INLAND JASPER-
433 PM EST TUE MAR 22 2005

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...HAMPTON COUNTY
AND JASPER COUNTY THROUGH 500 PM EST...

AT 433 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
14 MILES SOUTHWEST OF HAMPTON TO 9 MILES NORTHEAST OF
SPRINGFIELD...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SHIRLEY...SCOTIA...
LENA...HAMPTON...GARNETT...ESTILL...COSBY...BRIGHT ON...STILLWELL
AND HADDONVILLE THROUGH 500 PM EST.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 1:59 PM ESTSevere Thunderstorm WarningCHSCandler61 min
Mar 22, 2:55 PM ESTSevere Thunderstorm WarningCHSBulloch50 min
Mar 22, 3:17 PM ESTSpecial Marine WarningCHS118 min
Mar 22, 3:57 PM ESTSpecial Marine WarningCHS93 min
Mar 22, 4:58 PM ESTTornado WarningCHSLong, McIntosh62 min
Mar 22, 5:38 PM ESTSpecial Marine WarningCHS2 hr
Mar 22, 6:26 PM ESTSpecial Marine WarningCHS2 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.